Alert archive / Georgia / Lake Wind Advisories in 2008
Lake Wind Advisory 21, NWS Tallahassee, FL
NWS Tallahassee, FL issued this lake wind advisory at Nov 21, 2008, 2:40 AM CST for 16 counties in Florida; 5 counties in Alabama; 26 counties in Georgia. It took effect at Nov 21, 2008, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2008, 2:40 AM CST (08:40 UTC)
- In effect from
- Nov 21, 2008, 9:00 AM CST
- Expired
- Nov 21, 2008, 4:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1628 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KTAE 210840 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 AM EST FRI NOV 21 2008 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 10 AM EST /9 AM CST/ THROUGH 5 PM EST /4 PM CST/... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH EARLY SATURDAY MORNING... ALZ065>069-GAZ120>131-142>148-155>161-212100- /O.NEW.KTAE.LW.Y.0021.081121T1500Z-081121T2200Z/ /O.CON.KTAE.HZ.A.0004.081122T0900Z-081122T1300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...DAWSON... ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 340 AM EST FRI NOV 21 2008 /240 AM CST FRI NOV 21 2008/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON. A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. BREEZY CONDITIONS BEHIND A COLD FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL PERSIST INTO THE AFTERNOON UNTIL AN AREA OF HIGH PRESSURE MOVES CLOSER TO THE REGION. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS UP TO 25 WILL FREQUENTLY OCCUR TODAY. THESE WINDS WILL ALSO BRING IN A VERY COLD AIRMASS. UNDER CLEAR SKIES AND LIGHT WINDS TONIGHT TEMPERATURES WILL DROP QUICKLY BELOW FREEZING BY MIDNIGHT AND REMAIN BELOW FREEZING FOR AT LEAST THE NEXT 8 HOURS. THE POTENTIAL ALSO EXISTS THAT ANOTHER HARD FREEZE COULD OCCUR EARLY SATURDAY MORNING WITH TEMPERATURES DROPPING BELOW 26 DEGREES FOR A COUPLE OF HOURS. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES OF LESS THAN 26 DEGREES FOR TWO OR MORE HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AS WELL AS CAUSE DAMAGE TO UNINSULATED PIPES. RESIDENTS SHOULD ALSO TAKE MEASURES TO PROTECT ANY OUTDOOR PETS ESPECIALLY VULNERABLE TO THE COLD TEMPERATURES. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ FLZ007>019-026>029-034-212100- /O.NEW.KTAE.LW.Y.0021.081121T1500Z-081121T2200Z/ /O.CON.KTAE.HZ.A.0004.081122T0900Z-081122T1300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- INCLUDING THE CITIES OF...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY 340 AM EST FRI NOV 21 2008 /240 AM CST FRI NOV 21 2008/ ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON... ...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5 PM EST /4 PM CST/ THIS AFTERNOON. A HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. BREEZY CONDITIONS BEHIND A COLD FRONT THAT MOVED THROUGH EARLY THIS MORNING WILL PERSIST INTO THE AFTERNOON UNTIL AN AREA OF HIGH PRESSURE MOVES CLOSER TO THE REGION. SUSTAINED WINDS AROUND 20 MPH WITH GUSTS UP TO 25 WILL FREQUENTLY OCCUR TODAY. THESE WINDS WILL ALSO BRING IN A VERY COLD AIRMASS. TEMPERATURES AWAY FROM THE IMMEDIATE COAST WILL DROP BELOW FREEZING AFTER MIDNIGHT. THIS WILL RESULT IN AT LEAST 8 HOURS OF SUB FREEZING TEMPERATURES ACROSS INTERIOR NORTH FLORIDA. THE POTENTIAL ALSO EXISTS...IF WINDS CAN BECOME CALM BY DAYBREAK...FOR A HARD FREEZE WELL INLAND EARLY SATURDAY MORNING. AT THIS TIME...IT APPEARS THE GREATEST CHANCE FOR TEMPERATURES LESS THAN 26 DEGREES WILL BE IN THE SOUTHEAST FLORIDA BIG BEND AND ALONG AND NORTH OF INTERSTATE 10 WEST OF MARIANNA. A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES OF LESS THAN 26 DEGREES FOR TWO OR MORE HOURS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION AS WELL AS CAUSE DAMAGE TO UNINSULATED PIPES. RESIDENTS SHOULD ALSO TAKE MEASURES TO PROTECT ANY OUTDOOR PETS ESPECIALLY VULNERABLE TO THE COLD TEMPERATURES. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. $$ GODSEY
1 follow-up statement
000 WWUS72 KTAE 211828 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 128 PM EST FRI NOV 21 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT THIS AFTERNOON... ...HARD FREEZE WARNING TONIGHT THROUGH EARLY SATURDAY MORNING... .COLD DRY AIR WILL CONTINUE TO SPILL INTO THE REGION IN THE WAKE OF A STRONG COLD FRONT THAT SWEPT THROUGH EARLY THIS MORNING. GUSTY WINDS THIS AFTERNOON WILL DROP OFF QUICKLY BY SUNSET...AND WILL GO NEAR CALM BY SUNRISE SATURDAY. THE COMBINATION OF LIGHT WINDS...COLD DRY AIR...AND LONGER NIGHTS WILL ALLOW TEMPERATURES TO DROP WELL BELOW FREEZE IN THE NORMALLY COLDER INLAND LOCATIONS EARLY SATURDAY MORNING. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- 221300- /O.UPG.KTAE.HZ.A.0004.081122T0900Z-081122T1300Z/ /O.NEW.KTAE.HZ.W.0007.081122T0600Z-081122T1300Z/ /O.CON.KTAE.LW.Y.0021.000000T0000Z-081121T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...KINSEY...COWARTS...WEBB... COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS...INWOOD...HUDSON... BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS...MARIANNA... GRACEVILLE...MALONE...SNEADS...PANAMA CITY...CALLAWAY... LYNN HAVEN...UPPER GRAND LAGOON...BLOUNTSTOWN...WHITE CITY... PORT ST. JOE...WEWAHITCHKA...APALACHICOLA...CARRABELLE...QUINCY... CHATTAHOOCHEE...TALLAHASSEE...SPRING HILL...MONTICELLO... MADISON...GREENVILLE...SWEETWATER...SOPCHOPPY...ST. MARKS... PERRY...MIDWAY...MAYO...CROSS CITY...GEORGETOWN...FORT GAINES... CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY... DAWSON...ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN... TIFTON...FITZGERALD...OCILLA...DOUGLASVILLE...BLAKELY... COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...ADEL...SPARKS... NASHVILLE...DONALSONVILLE...BAINBRIDGE...CAIRO...THOMASVILLE... QUITMAN...VALDOSTA...LAKELAND 128 PM EST FRI NOV 21 2008 /1228 PM CST FRI NOV 21 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ TO 8 AM EST /7 AM CST/ SATURDAY. A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST /4 PM CST/ THIS AFTERNOON. STRONG NORTHWEST WINDS GUSTING TO 25 MPH WILL DIMINISH BY LATE THIS AFTERNOON OR EARLY EVENING. TEMPERATURES WILL DROP QUICKLY AFTER SUNSET...REACHING THE FREEZING POINT BY AROUND MIDNIGHT...AND REMAINING BELOW FREEZING UNTIL SHORTLY AFTER SUNRISE SATURDAY. TEMPERATURES WILL DROP INTO THE MID 20S BY SUNRISE IN THE NORMALLY COLDER INLAND LOCATIONS. THESE TEMPERATURES COULD BE A LITTLE COLDER IF THE WIND GOES CALM EARLIER THAN FORECAST...OR A LITTLE WARMER IF THE WINDS DO NOT GO CALM AT ALL. LOW TEMPERATURES MAY BRIEFLY DROP TO 32 DEGREES NEAR THE BEACHES OF THE FLORIDA PANHANDLE AND BIG BEND. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE A ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.| A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. THEY CAN ALSO DAMAGE EXPOSED PIPES. $$ FOURNIER
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this lake wind advisory went out at Nov 21, 2:00 AM CST, 40 minutes earlier.
Area forecast discussion, Nov 21, 2:00 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST FRI NOV 21 2008
...FREEZING TEMPERATURES EXPECTED TONIGHT WITH THE POTENTIAL FOR A
HARD FREEZE WELL INLAND...
.SYNOPSIS...04 UTC SURFACE ANALYSIS SHOWS A COLD FRONT ENTERING THE
NORTHWESTERN PORTIONS OF OUR FORECAST AREA. THIS COLD FRONT WAS
LOCATED AT 04 UTC ALONG THE TEXAS AND LOUISIANA GULF COASTS AND FAR
SOUTHERN ALABAMA AND SOUTH CENTRAL GEORGIA BEFORE APPROACHING THE
WESTERN ATLANTIC. A LARGE 1040 MB HIGH WAS ANALYZED NEAR ABERDEEN
SD. A VERY TIGHT PRESSURE GRADIENT WAS ANALYZED RIGHT BEHIND THIS
FRONT WITH WINDS GUSTING INTO THE 15 TO 20 KNOT RANGE EVEN AT THIS
LATE HOUR. DEWPOINTS IN THE SINGLE DIGITS ARE ANALYZED NEAR THE HIGH
CENTER.
THE 500 MB ANALYSIS FROM 00 UTC SHOWS AN OVERALL TROF PERSISTING
ACROSS THE EASTERN CONUS WITH A POTENT SHORTWAVE MOVING THROUGH THE
MID MISSISSIPPI VALLEY WITHIN THIS TROF. SHORTWAVE RIDGING WAS
INDICATED ACROSS THE NORTHERN ROCKIES WITH ANOTHER UPPER LOW MOVING
INTO THE PACIFIC NORTHWEST AND SOUTHWESTERN BRITISH COLUMBIA.
&&
.SHORT TERM...(TODAY THROUGH SUNDAY).
THE SHORT TERM PERIOD IS ENTIRELY A TEMPERATURE FORECAST AS NO
PRECIPITATION IS EXPECTED THROUGHOUT THE FIRST FIVE PERIODS OF THE
FORECAST.
TODAY...STRONG COLD AND DRY ADVECTION BEHIND THE COLD FRONT WILL
RESULT IN A BREEZY AND COLD DAY ACROSS THE REGION AS TEMPERATURES
STRUGGLE TO REACH THE UPPER 50S. WINDS SUSTAINING AROUND 20 MPH WITH
GUSTS TO 25 WILL BE THE RULE BY AFTERNOON. GIVEN THESE WINDS...WILL
ISSUE A LAKE WIND ADVISORY FOR ALL ZONES TODAY.
TONIGHT...THE SURFACE RIDGE OVER THE HIGH PLAINS WILL DROP TOWARD
THE MID SOUTH DURING THE AFTERNOON HOURS AND THEN MOVE EAST ACROSS
TENNESSEE AND TAKE A POSITION OVER NORTHEAST TENNESSEE BY DAYBREAK
ON SATURDAY. THIS IS NOT THE MOST FAVORABLE SURFACE HIGH POSITION
FOR A HARD FREEZE IN OUR REGION. THOUGH COLD ADVECTION WILL BE
CONTINUING...GIVEN THAT THE PRESSURE GRADIENT WILL LIKELY NOT RELAX
ENOUGH FOR SURFACE WINDS TO GO CALM (THIS GRADIENT IS EASILY TIGHTER
THAN THE HARD FREEZE EVENT EARLIER THIS WEEK). THE GRADIENT IS
ESPECIALLY TIGHTER ACROSS OUR SOUTHERN ZONES. IT IS IN THESE AREAS
THAT A HARD FREEZE IS LESS LIKELY THAN AREAS TO THE NORTH...LIKE
AROUND ALBANY. IN ANY EVENT...THE PROBABILITY OF A FREEZE IS NEAR
100 PERCENT AT ALL INLAND ZONES...WHEREAS THE HARD FREEZE
PROBABILITIES ARE NOT NEAR AS HIGH.
THE MAV DOESNT INDICATE A HARD FREEZE ANYWHERE EXCEPT FOR ALBANY.
THE OLD MET GUIDANCE IS A LITTLE COOLER...AS IS THE NEW NAMMOS.
BASED ON THE PATTERN THAT IS PRESENT IN ALL THE MODELS...WILL TREND
A LITTLE ABOVE THE MAV GUIDANCE FROM US-84 SOUTHWARD...AND WILL STAY
NEAR OR JUST BELOW THE MAV GUIDANCE NORTH OF THIS LINE. THIS RESULTS
IN A MIN TEMP GRID THAT INDICATES A HARD FREEZE ACROSS OUR NORTHERN
TIER ZONES. WHILE I DONT EXPLICITLY HAVE HARD FREEZING CONDITIONS
MENTIONED IN OUR FLORIDA ZONES ON THIS FORECAST PACKAGE...IM
ALREADY INHERITING A HARD FREEZE WATCH AND I DONT HAVE ENOUGH
CONFIDENCE TO LOWER THIS WATCH IN FLORIDA. WILL UPDATE THE PRODUCT
ON THE 400 AM ISSUANCE TO MENTION SOME UNCERTAINTY AND LET THE DAY
SHIFT EVALUATE THE NEED TO UPGRADE TO A WARNING OR DISCONTINUE.
BELOW ARE SOME RECORD LOWS FOR SATURDAY MORNING...
TALLAHASSEE FL..........23 IN 2000
APALACHICOLA FL.........29 IN 1937
HEADLAND AL.............24 IN 2000
ALBANY GA...............22 IN 2000
SATURDAY...COOL DAY CONTINUES AS HIGH PRESSURE SLIPS A LITTLE
FURTHER SOUTHWARD. EXPECT TEMPERATURES TO REMAIN GENERALLY IN THE
UPPER 50S MOST SITES. IT WILL BE VERY DRY AS THE HIGH CENTER MOVES
INTO MIDDLE GEORGIA. DEWPOINTS MAY DROP INTO THE SINGLE DIGITS WITH
AFTERNOON MIXING ACROSS OUR NORTHERN ZONES.
SATURDAY NIGHT...WITH THE RIDGE CENTERED NORTHEAST OF THE
REGION...AND WITH A GRADUALLY MODIFYING AIRMASS...IT WILL BE
DIFFICULT FOR TEMPERATURES TO DROP TOO LOW. IT LOOKS LIKE A SLAM
DUNK AGAIN FOR A NIGHT OF FREEZING TEMPERATURES ACROSS OUR GA/AL
ZONES. THE INLAND FL ZONES ALSO WILL HAVE A GOOD CHANCE OF SUB
FREEZING TEMPERATURES. COASTAL COUNTIES SHOULD REMAIN AT OR JUST
ABOVE FREEZING. WILL INCLUDE MENTION OF FROST IN THE FORECAST HERE
AS THE AIRMASS WILL BE GRADUALLY MOISTENING TOWARD DAYBREAK.
SUNDAY...AS THE LOW LEVEL WIND DIRECTION TURNS MAINLY
EASTERLY...EXPECT TEMPERATURES TO WARM BACK INTO THE MID 60S UNDER
MOSTLY SUNNY SKIES.
&&
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY).
THE SYNOPTIC PATTERN SHOULD REMAIN QUITE PROGRESSIVE ACROSS THE
SOUTHERN TIER OF THE UNITED STATES THROUGHOUT MUCH OF THE EXTENDED
PERIOD...WITH THE RIDGE AXIS WHICH IS BRINGING US THE SHOT OF COLD
AIR FOR THIS CURRENT WEEKEND...PUSHING QUICKLY OFF THE COASTLINE OF
THE CAROLINAS ON MONDAY. THIS WILL ALLOW THE NEXT COLD FRONT TO
QUICKLY SWEEP THROUGH THE CWA WITH LITTLE FANFARE ON MON OR MON
NIGHT...AS THE GFS AND ECMWF HAVE NOW COME INTO FAIRLY GOOD
AGREEMENT THAT THERE WILL BE VERY LITTLE RETURN FLOW MOISTURE TO
WORK WITH. BASED ON THESE MODEL TRENDS... BELIEVE THAT OUR CURRENT
20 PERCENT POPS WILL MORE THAN SUFFICE FOR THIS COLD FRONTAL
PASSAGE. BEHIND THIS NEXT COLD FRONT...THE AIR MASS WILL STILL KEEP
OUR TEMPS BELOW CLIMO...BUT IT SHOULD NOT BE NEARLY AS COLD AS THIS
WEEKENDS BLAST. THAT SAID...SOME INTERIOR LOCATIONS COULD SEE A
LIGHT FREEZE AND/OR FROST ON WED AND THU MORNINGS AS THE NEXT RIDGE
CENTERS ITSELF NEAR THE CWA. THESE COLDER TEMPS ARE MORE EVIDENT IN
THE BIAS CORRECTED GRIDS...WHICH SHOULD GIVE SOMEWHAT OF A BETTER
SIGNAL THAN THE MEX ON DAYS 5-7 DUE TO THE INHERENT WEIGHTING OF
CLIMATOLOGY IN THE NUMERICAL GUIDANCE THIS FAR OUT. THEREAFTER...THE
NEXT DECENT CHANCE OF RAIN MAY NOT OCCUR UNTIL NEXT FRIDAY OR THE
UPCOMING WEEKEND...AND WOULD LIKE TO HAVE A LOOK AT THE LATEST 00
UTC ECMWF RUN BEFORE MAKING A DECISION WHEN TO BEGIN POPS.
&&
.MARINE...IR SATELLITE SHOWS A ROPE CLOUD INDICATING THE LEADING
EDGE OF THE COLD FRONT AND THE GUSTY WINDS BEHIND IT MOVING INTO OUR
COASTAL WATERS AT 08 UTC. BEHIND THIS LINE...WINDS ARE IN THE SCA
CATEGORY AND WILL CONTINUE THROUGHOUT MUCH OF THE DAY. WITH THE
RIDGE EXPECTED TO PARK NORTH OF THE REGION...A TIGHT GRADIENT WILL
KEEP WINDS ELEVATED AT SCA LEVELS THROUGH SATURDAY MORNING BEFORE
WEAKENING. AFTER THIS TIME...CONDITIONS OVER THE WATERS SHOULD
REMAIN BELOW HEADLINE CRITERIA INTO NEXT WEEK.
&&
.AVIATION...WITH THE NEXT ARCTIC COLD FRONT POISED JUST TO OUR
NORTH...SOME VERY PATCHY AND LIGHT MVFR FOG HAS FORMED AT VLD AND
PFN...BUT EXPECT THIS TO BE VERY SHORT LIVED AS THE NW WINDS BEGIN
TO MIX THE LOW LEVELS OF THE ATMOSPHERE VERY QUICKLY. ALSO...A DECK
OF BKN SC/ST BETWEEN 4 AND 5 KFT HAS FORMED ALONG AND THE JUST OUT
AHEAD OF THE FRONT ITSELF...SO SOME OF THE TAF LOCATIONS MAY
EXPERIENCE A 2-4 HR PERIOD OF VFR CIGS BEFORE SUNRISE THIS MORNING.
AFTER SUNRISE... EXPECT GENERALLY CLEAR SKIES WITH INCREASINGLY
GUSTY N-NW WINDS AT ALL OF THE TAF SITES WHICH SHOULD DIMINISH
AROUND SUNSET. AT THIS TIME...BELIEVE THE SFC WINDS WILL BE STRONG
ENOUGH TO PRECLUDE ANY LLWS PROBLEMS TODAY.
&&
.FIRE WEATHER...EXTREMELY DRY AIR WILL MOVE INTO THE REGION AND
COMBINE WITH GUSTY WINDS TO EASILY ALLOW US TO MEET RED FLAG
CRITERIA IN ALL THREE STATES TODAY. LESS WIND...BUT DRIER AIR ON
SATURDAY WILL RESULT IN LONG DURATIONS AND THE NEED FOR RED FLAG
WARNINGS IN ALL THREE STATES AGAIN. A GRADUAL MOISTENING TREND ON
SUNDAY LOOKS TO ELIMINATE ANY RED FLAG CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 57 27 59 30 66 / 0 0 0 0 0
PANAMA CITY 57 34 61 38 66 / 0 0 0 0 0
DOTHAN 53 27 58 29 65 / 0 0 0 0 0
ALBANY 55 24 57 26 64 / 0 0 0 0 0
VALDOSTA 58 28 57 29 65 / 0 0 0 0 0
CROSS CITY 61 26 63 31 68 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...
HOUSTON.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 4 PM CST THIS
AFTERNOON FOR THE FOLLOWING ZONES: COFFEE...DALE...GENEVA...
HENRY...HOUSTON.
RED FLAG WARNING FROM 11 AM TO 4 PM CST SATURDAY FOR THE
FOLLOWING ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.
GA...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR THE FOLLOWING ZONES: BAKER...BEN HILL...
BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT...COOK...
DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...
LEE...LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...
SEMINOLE...TERRELL...THOMAS...TIFT...TURNER...WORTH.
HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM NOON TODAY TO 5 PM EST THIS AFTERNOON FOR
THE FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
RED FLAG WARNING FROM 12 PM TO 5 PM EST SATURDAY FOR THE
FOLLOWING ZONES: BAKER...BEN HILL...BERRIEN...BROOKS...
CALHOUN...CLAY...COLQUITT...COOK...DECATUR...DOUGHERTY...
EARLY...GRADY...IRWIN...LANIER...LEE...LOWNDES...MILLER...
MITCHELL...QUITMAN...RANDOLPH...SEMINOLE...TERRELL...
THOMAS...TIFT...TURNER...WORTH.
FL...LAKE WIND ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING TO 5
PM EST /4 PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES:
BAY...CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...
GADSDEN...GULF...HOLMES...INLAND WALTON...JACKSON...
JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
WAKULLA...WASHINGTON.
HARD FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING
FOR THE FOLLOWING ZONES: BAY...CALHOUN...COASTAL WALTON...
DIXIE...FRANKLIN...GADSDEN...GULF...HOLMES...INLAND
WALTON...JACKSON...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
MADISON...TAYLOR...WAKULLA...WASHINGTON.
RED FLAG WARNING FROM NOON EST /11 AM CST/ TODAY TO 6 PM EST /5
PM CST/ THIS AFTERNOON FOR THE FOLLOWING ZONES: BAY...
CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
WASHINGTON.
RED FLAG WARNING FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM
CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...CALHOUN...
COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...GULF...
HOLMES...INLAND WALTON...JACKSON...JEFFERSON...LAFAYETTE...
LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...WASHINGTON.
GM...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 PM EST
SATURDAY FROM DESTIN TO THE SUWANNEE RIVER ENTRANCE OUT TO 60
NAUTICAL MILES.
&&
LONG TERM/AVIATION/FIRE WEATHER...GOULD
REST OF DISCUSSION...GODSEYHazardous weather outlook, Nov 20, 5:28 PM CST, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 628 PM EST THU NOV 20 2008 UPDATED TO ADD HARD FREEZE HEADLINE. ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-211100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 628 PM EST THU NOV 20 2008 /528 PM CST THU NOV 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...HARD FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING ACROSS INLAND AREAS... .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A DRY COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE COLD FRONT WILL PUSH THROUGH THE REGION FRIDAY WITH A MUCH DRIER AND COLDER AIRMASS FILTERING IN ON BREEZY NORTHWEST WINDS. AS A RESULT, A HARD FREEZE WATCH HAS BEEN ISSUED FOR ALL INLAND AREAS FOR LATE FRIDAY NIGHT THROUGH EARLY SATURDAY MORNING. ADVISORY CONDITIONS ARE EXPECTED ACROSS LOCAL WATERS ON FRIDAY DIMINISHING TO CAUTIONARY LEVELS SATURDAY. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL THROUGH THE REMAINDER OF THE WEEKEND. THE VERY DRY AIRMASS WILL ENHANCE THE DEVELOPMENT AND SPREAD OF ANY WILDFIRES FRIDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH LATE MONDAY INTO TUESDAY BRINGING WITH IT A SLIGHT CHANCE FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP.
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 4:06 AM CST | Red Flag Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 37 hr |
| Nov 21, 12:28 PM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 19 hr |
Nearby
Lake Wind Advisories in Georgia, 2008Lake Wind Advisories in Florida, 2008Lake Wind Advisories in Alabama, 2008Every lake wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.